Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 20, NWS New Orleans, LA

April 26, 2007Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Apr 26, 2007, 6:18 AM CDT for Harrison County, Jackson County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2007, 6:18 AM CDT (11:18 UTC)
Expired
Apr 26, 2007, 6:45 AM CDT
In force
27 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 12:41 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 261118
TORLIX
MSC047-059-261145-
/O.NEW.KLIX.TO.W.0020.070426T1118Z-070426T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
618 AM CDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...BILOXI...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...OCEAN SPRINGS...MOSS POINT...
  ESCATAWPA...

* UNTIL 645 AM CDT

* AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ST.
  MARTIN...MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  OCEAN SPRINGS BY 625 AM CDT...
  6 MILES NORTH OF GULF PARK ESTATES BY 630 AM CDT...
  VANCLEAVE AND 8 MILES WEST OF ESCATAWPA BY 645 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3051 8900 3033 8894 3042 8850 3063 8857

$$

24
2 follow-up statements
000 
WWUS54 KLIX 261127
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
626 AM CDT THU APR 26 2007

MSC047-059-261145-
/O.CON.KLIX.TO.W.0020.000000T0000Z-070426T1145Z/
JACKSON MS-HARRISON MS-
626 AM CDT THU APR 26 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR JACKSON
   COUNTY...
...THE TORNADO WARNING FOR HARRISON COUNTY HAS BEEN CANCELED...

AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ST. 
MARTIN...MOVING EAST AT 30 MPH. THIS STORM HAS MOVED OUT OF HARRISON 
COUNTY.

THE TORNADO WILL BE NEAR...
  VANCLEAVE BY 640 AM CDT...
  ESCATAWPA AND 9 MILES NORTHWEST OF MOSS POINT BY 645 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3051 8900 3033 8894 3042 8850 3063 8857

$$

24
000 
WWUS54 KLIX 261151
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 AM CDT THU APR 26 2007

MSC047-059-261157-
/O.EXP.KLIX.TO.W.0020.000000T0000Z-070426T1145Z/
JACKSON MS-HARRISON MS-
647 AM CDT THU APR 26 2007

...THE TORNADO WARNING FOR JACKSON COUNTY EXPIRED AT 645 AM CDT...

THE STRONG STORM INDICATED TO CONTAIN A TORNADO HAS WEAKENED AS IT 
MOVED NEAR VANCLEAVE AT 645 AM CDT. 

IF YOU ARE AWARE OF ANY STORM DAMAGE FROM THIS STORM PLEASE NOTIFY 
YOUR LOCAL SHERIFF OR EMERGENCY MANAGER FOR RELAY TO THE NATIONAL 
WEATHER SERVICE OFFICE IN SLIDELL. 

A TORNADO WATCH IS IN EFFECT FOR HARRISON AND JACKSON COUNTY BUT 
WILL BE CANCELED BEFORE 800 AM AS THE STORMS DEPART THE 
MISSISSIPPI COASTAL COUNTIES. 

LAT...LON 3051 8900 3033 8894 3042 8850 3063 8857

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 5:05 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 26, 5:05 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
505 AM CDT THU APR 26 2007

.SYNOPSIS...
MID/UPPER LEVEL NEGATIVELY TILTED SHORTWAVE TROUGH WILL CONTINUE
TO MOVE NORTHEAST FROM THE MID/LOWER MS VALLEY THIS MORNING...
TAKING THE STRONGER DYNAMICS AWAY FROM THE CENTRAL GULF COAST
REGION. AT THE SURFACE...AN OUTFLOW BOUNDARY CONTINUES TO BE THE
FOCUS OF A SOLID LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THIS BOUNDARY WILL
CONTINUE TO MOVE SLOWLY SOUTHEAST AND SHOULD BE MERGING WITH THE
COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH MOST OF THE FORECAST
AREA THIS MORNING.

THE MID/UPPER LEVEL FLOW WILL BECOME ZONAL TODAY THROUGH FRIDAY...
THEN NORTHWESTERLY SATURDAY AND SUNDAY AS A SHORTWAVE TROUGH MOVES
SOUTHEAST ACROSS THE LOWER MS VALLEY AND A RIDGE BUILDS OVER THE
CENTRAL STATES. SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION
TONIGHT AND FRIDAY THEN REINFORCE FROM THE NORTHWEST SATURDAY
NIGHT INTO SUNDAY.

&&

.SHORT TERM...
THE THREAT OF SEVERE THUNDERSTORMS IS LOW...BUT THE MS COASTAL
COUNTIES REMAIN IN THE TORNADO WATCH UNTIL 8 AM. THE WATCH IN THIS
AREA WILL LIKELY BE CANCELED EARLY IF SURFACE WINDS CONTINUE TO
VEER TO SOUTHWESTERLY. THUNDERSTORMS WILL GRADUALLY MOVE SOUTHEAST
AND WEAKEN WITH MOST OF THE AREA DRYING OUT BY AFTERNOON. SOME
MUCH NEEDED RAIN FELL OVERNIGHT...WHICH IS A GOOD THING SINCE WE
ARE HEADED INTO ANOTHER EXTENDED DRY PERIOD. DRY AND LESS HUMID
CONDITIONS WILL MAKE FOR A PLEASANT WEEKEND.

.LONG TERM...
SURFACE HIGH PRESSURE WILL SHIFT EAST EARLY TO MID WEEK...BUT THE
AREA IS EXPECTED TO REMAIN UNDER RIDGING ALOFT MOST OF NEXT WEEK.
THIS SHOULD KEEP THINGS DRY AT LEAST THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  79  51  81  52 /  20   0   0  10
BTR  80  54  82  55 /  10   0   0  10
MSY  82  59  81  62 /  30   0   0  10
GPT  81  57  81  56 /  40   0   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

22
Hazardous weather outlook, Apr 26, 5:26 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
526 AM CDT THU APR 26 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-261800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
526 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
MISSISSIPPI GULF COAST...THE SOUTH SHORE OF LAKE PONTCHARTRAIN
INCLUDING METROPOLITAN NEW ORLEANS...AND THE SOUTHEAST LOUISIANA
COASTAL PARISHES EARLY THIS MORNING. SOME OF THE THUNDERSTORMS
ALONG THE LINE WILL MOVE SLOW AND PRODUCE VERY HEAVY RAINFALL
AMOUNTS OF 2 TO 3 INCHES IN AN HOUR. THIS WILL CAUSE WATER TO POND
IN SOME AREAS WITH FLOODING OF STREETS AND SMALL STREAMS POSSIBLE.

THERE IS THE CHANCE OF AN ISOLATED SEVERE THUNDERSTORM ALONG THE
MISSISSIPPI GULF COAST OR IN THE MISSISSIPPI SOUND UNTIL 7 OR 8
AM WITH THE MAIN THREAT BEING AN ISOLATED TORNADO OR WATERSPOUT...
OR WIND GUSTS OF 40 TO 50 MPH.

THE THREAT OF THUNDERSTORMS WILL END ACROSS COASTAL SECTIONS EARLY
THIS AFTERNOON AS THE COLD FRONT PUSHES OFFSHORE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

22

In the hours before

Special weather statement, Apr 26, 1:16 AM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
116 AM CDT THU APR 26 2007

LAZ038>040-049-050-056>070-MSZ077-080>082-260800-
ASCENSION-ASSUMPTION-HANCOCK-HARRISON-JACKSON-LIVINGSTON-
LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-
LOWER TERREBONNE-ORLEANS-PEARL RIVER-ST CHARLES-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WASHINGTON-
116 AM CDT THU APR 26 2007

...TORNADO WATCH 190 IS IN EFFECT UNTIL 8 AM CDT...

AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SLOW MOVING LINE OF STRONG THUNDERSTORMS EXTENDING FROM
BOGALUSA TO HAMMOND TO DONALDSONVILLE...MOVING EAST AT AROUND 10
MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF
30 TO 40 MPH AND LOCALLY HEAVY RAINFALL WITH RATES BETWEEN ONE AND
TWO INCHES PER HOUR. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED.

INDIVIDUAL STORM CELLS DEVELOPING IN ADVANCE OF THIS LINE MAY
MERGE WITH THE LINE OF STORMS OVERNIGHT AND PRODUCE A THREAT OF
BRIEF TORNADO DEVELOPMENT...PARTICULARLY IN THE MOISTURE RICH AIR
OVER THE SOUTH SHORE PARISHES OF SOUTHEAST LOUISIANA THROUGH
DAYBREAK.

SOME MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS
MAY ALSO RESULT DUE TO THE SLOW MOVEMENT OF THE SYSTEM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER EVENT.

24
Local storm report, Apr 26, 2:37 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
237 AM CDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TORNADO          8 N POPLARVILLE         30.95N 89.53W
04/26/2007                   PEARL RIVER        MS   LAW ENFORCEMENT

            SHERIFFS OFFICE RELAYED A PUBLIC SIGHTING OF A POSSIBLE
            BRIEF TORNADO TOUCHDOWN ALONG SI JONES ROAD NEAR HIGHWAY
            11...3 MILES SOUTHWEST OF LUMBERTON NEAR THE LAMAR COUNTY
            LINE. NO DAMAGE OCCURRED. CALLER CLAIMED THE FUNNEL CLOUD
            WENT OVER THEIR HOME WHILE LIFTING.

&&

RRICKS
Special weather statement, Apr 26, 4:00 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 AM CDT THU APR 26 2007

LAZ061>064-067>070-MSZ080>082-261100-
HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE-
LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-UPPER JEFFERSON-
UPPER PLAQUEMINES-UPPER ST BERNARD-
400 AM CDT THU APR 26 2007

...TORNADO WATCH 190 IS IN EFFECT UNTIL 8 AM CDT...

AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A A LINE OF THUNDERSTORMS EXTENDING FROM CENTRAL STONE COUNTY
MISSISSIPPI TO KILN TO SLIDELL...THEN A BROKEN LINE OF STORMS FROM
NEW ORLEANS TO THIBODAUX. THESE STORMS WERE MOVING EAST AT AROUND 20
MPH.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING TORRENTIAL RAINFALL
WITH RATES BETWEEN TWO AND THREE INCHES PER HOUR. OCCASIONAL
LIGHTNING AND WIND GUSTS TO AROUND 25 MPH WILL ALSO ACCOMPANY THESE
STORMS AS THEY CONTINUE TO MOVE ACROSS THE MISSISSIPPI COASTAL
COUNTIES AND THE LOWER PARISHES OF SOUTHEAST LOUISIANA THROUGH 7
AM.

SOME BRIEF AND MINOR STREET FLOODING AND PONDING OF WATER IN LOW
LYING AREAS MAY ALSO RESULT DUE TORRENTIAL RAIN RATES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER EVENT.

24

Nearby

Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.